Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 98, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 14, 2017, 5:52 PM CDT for Adair County, Schuyler County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 14, 2017, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 194 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:01 PM CDT | HAIL 0.5 | 8 Se Greentop, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WUUS53 KEAX 142252
SVREAX
MOC001-197-142330-
/O.NEW.KEAX.SV.W.0098.170614T2252Z-170614T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
552 PM CDT WED JUN 14 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Adair County in northeastern Missouri...
Southeastern Schuyler County in northeastern Missouri...
* Until 630 PM CDT
* At 551 PM CDT, a severe thunderstorm was located near Kirksville,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Greentop and Downing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4018 9242 4031 9261 4051 9235 4022 9235
TIME...MOT...LOC 2251Z 217DEG 18KT 4026 9253
HAIL...1.00IN
WIND...60MPH
$$
Mell1 follow-up statement
455
WWUS53 KEAX 142330
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT WED JUN 14 2017
MOC001-197-142340-
/O.EXP.KEAX.SV.W.0098.000000T0000Z-170614T2330Z/
Adair MO-Schuyler MO-
630 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR AND
SOUTHEASTERN SCHUYLER COUNTIES HAS EXPIRED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been allowed to expire.
LAT...LON 4018 9242 4031 9261 4051 9235 4022 9235
TIME...MOT...LOC 2330Z 217DEG 18KT 4041 9239
$$
MellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:50 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 14, 5:50 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 550 PM CDT Wed Jun 14 2017 .Discussion... Issued at 239 PM CDT WED JUN 14 2017 Thunderstorm chances will continue through the remainder of the late afternoon and early evening hours as a few diffuse mesoscale boundaries have been the focus of convection within a very unstable airmass currently in place over much of the local area. Some storms have the potential to produce large hail and damaging winds, particularly east and south of the I-35 corridor, coincident with a weak outflow boundary from earlier convection. With that said, the upper-level support will continue to wane locally through the afternoon as the parent storm system lifts northeastward into southern Manitoba. This will cause cyclonic flow over the Central Plains to become more zonal locally, thus decreasing the mid to upper level support of surface based convection heading into the evening hours. With all said, though the overall support of sustained convection will continue to diminish through the remainder of the afternoon, MLCAPE values of 3000+ J/kg, combined with steep mid-level lapse rates will continue to support isolated to scattered severe potential across Central Missouri until sunset. Better upper-level support will be favored across eastern Missouri, where a shortwave is currently progressing ENE as the upper-level system occludes further north. With the transition to a more zonal pattern locally, an eastward progressing cold front will stall overnight across northeastern Kansas. This will begin to lift north into southern Iowa Thursday morning as a warm front, as leeside surface low pressure develops across western Kansas. This will keep the CWA within the warm sector until the mid-weekend, at which point the upstream cold front will gain enough momentum from a separate upper-level system to finally push eastward of the area. Thus, the active pattern will remain in place through early Sunday, with multiple chances of storms expected until that time. High temperatures will continue to rise into the 90s as warm advection remains firmly in place until Sunday morning. In the short-term, the next round of convection should hold off until Thursday night as the aforementioned surface low over western Kansas generates a progged MCS underneath embedded shortwave activity and a strengthening low-level jet across central Kansas. The cluster of storms should then advect into the western CWA Thursday night. While the severe threat should diminish given the lack of diurnal heating, cannot rule out the potential for large hail and strong winds considering the existing unstable air mass. This activity will then exit the area Friday morning, with dry conditions expected during the day before another progged MCS pushes through the region Friday night from the northeast. The final round of potential strong to severe storm potential will arrive Saturday night into Sunday morning along and ahead of the cold front. Will need to monitor the setup with this feature, particularly for areas north of I-70, as this boundary, coupled with adequate mid to upper-level support, may provide the greatest potential for strong to severe storms during this forecast period. In the wake of the cold front, a surface ridge will move into the region, providing for brief cooler temperatures and dry conditions heading into the early work week. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 550 PM CDT WED JUN 14 2017 VFR conditions will prevail for the next 24 hours. Any threat of thunderstorms looks to remain focused south and east of our terminals tonight. Otherwise, light and variable winds expected overnight with south winds under 10 knots during the day Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Cutter
Hazardous weather outlook, Jun 14, 4:52 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 452 AM CDT Wed Jun 14 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 452 AM CDT Wed Jun 14 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will push through the region this morning dissipating after sunrise as they move east. Another round of storms is expected to develop in the afternoon, mainly from the KC Metro and east after noon. These storms will be mainly scattered in nature but will have the potential to be strong to severe where they form. The main threat will be large hail and damaging winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Storms are expected to develop Thursday night into Friday morning over eastern KS and move into Missouri. These storms do have the possibility of being strong to severe with heavy rain and damaging winds being the main threat. Another round of storms will form up over night Friday into Saturday morning over Iowa moving down into northern Missouri Saturday morning. These storms could also have strong winds associated with them as they push through the region. Once again storms will develop Iowa Saturday night into Sunday pushing through most of the region Sunday morning. These storms also have the possibility of being strong to severe as they push through. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 14, 12:24 PM CDT, 5 hours 28 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1224 PM CDT WED JUN 14 2017 MOZ030-031-038-141800- Ray MO-Carroll MO-Lafayette MO- 1224 PM CDT WED JUN 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAY...SOUTHWESTERN CARROLL AND NORTH CENTRAL LAFAYETTE COUNTIES UNTIL 100 PM CDT... At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm near Hardin, or 7 miles northeast of Lexington, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Norborne and Hardin. LAT...LON 3916 9378 3924 9390 3947 9368 3930 9347 TIME...MOT...LOC 1723Z 226DEG 22KT 3925 9377 Cutter
Special weather statement, Jun 14, 2:28 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
228 PM CDT WED JUN 14 2017
MOZ025-033-142000-
Macon MO-Randolph MO-
228 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND
SOUTHEASTERN MACON COUNTIES UNTIL 300 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bevier, or 9 miles southwest of Macon, moving east at
40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Macon, Bevier, Jacksonville and Excello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
north central Missouri.
LAT...LON 3959 9230 3954 9265 3967 9269 3970 9269
3984 9229
TIME...MOT...LOC 1928Z 249DEG 34KT 3964 9257
CutterThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:43 AM CDT | Special Weather Statement | EAX | Cass, Jackson | 47 min |
| Jun 14, 6:09 AM CDT | Special Weather Statement | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 51 min |
| Jun 14, 7:23 AM CDT | Special Weather Statement | EAX | Atchison | 37 min |
| Jun 14, 7:59 AM CDT | Special Weather Statement | EAX | Atchison | 46 min |
| Jun 14, 10:59 AM CDT | Special Weather Statement | EAX | Andrew | 31 min |
| Jun 14, 12:24 PM CDT | Special Weather Statement | EAX | Carroll | 36 min |
| Jun 14, 2:28 PM CDT | Special Weather Statement | EAX | Macon | 32 min |
| Jun 14, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.